Alert archive / California / Frost Advisories in 2005

Frost Advisory 3, NWS San Diego, CA

December 6, 2005Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 6, 2005, 7:30 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 7, 2005, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2005, 7:30 PM PST (03:30 UTC)
In effect from
Dec 7, 2005, 12:00 AM PST
Expired
Dec 7, 2005, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4685 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 070330
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
730 PM PST TUE DEC 6 2005

...FROST ADVISORY FOR THE SAN DIEGO COUNTY INLAND VALLEYS AND THE
INLAND EMPIRE FROM MIDNIGHT TONIGHT UNTIL 8 AM WEDNESDAY...

.A DRY AIR MASS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ONCE
AGAIN ALLOW TEMPERATURES TONIGHT TO FALL INTO THE LOW 30S WITH
ISOLATED TEMPERATURES NEAR 28 DEGREES.

CAZ048-050-071600-
/O.NEW.KSGX.FR.Y.0003.051207T0800Z-051207T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
730 PM PST TUE DEC 6 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY. 

WIDESPREAD AREAS OF FROST ARE LIKELY BY WEDNESDAY MORNING. GROWERS
OF FROST SENSITIVE CROPS OR PLANTS SHOULD TAKE PROTECTIVE MEASURES.
POTTED PLANTS CAN BE MOVED INDOORS FOR PROTECTION. PLANTS THAT
CANNOT BE MOVED CAN BE COVERED UP WITH NEWSPAPERS OR ANY NON-
TRANSPARENT PLASTIC TARP. TRANSPARENT PLASTIC TARP SHOULD NOT BE
USED TO COVER PLANTS AS IT WILL ALLOW HEAT TO ESCAPE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAD
1 follow-up statement
000 
WWUS76 KSGX 071548
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
748 AM PST WED DEC 7 2005

...FROST ADVISORY WILL EXPIRE AT 8 AM...

.TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING OCCURRED IN THE
COLDEST INLAND VALLEYS EARLY THIS MORNING. LITTLE OR NO FROST IS
EXPECTED TONIGHT AS HIGH CLOUDS WILL MOVE OVER THE AREA.

CAZ048-050-071700-
/O.EXP.KSGX.FR.Y.0003.000000T0000Z-051207T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
748 AM PST WED DEC 7 2005

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

$$

MAXWELL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 6, 1:15 PM PST, 6 hours 15 minutes earlier.

Area forecast discussion, Dec 6, 1:15 PM PST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
115 PM PST TUE DEC 6 2005

.SYNOPSIS...DRY OFFSHORE FLOW WILL CONTINUE FOR THE NEXT SEVERAL
DAYS WITH COOL NIGHTS AND MILD DAYS. LOW PRESSURE ALOFT WILL MOVE
SOUTH TOWARDS SOUTHERN CALIFORNIA WEDNESDAY AND THURSDAY AND WILL
BRING INCREASING HIGH CLOUDS. LITTLE...IF ANY...RAIN IS EXPECTED
LATE IN THE WEEK WHEN THE LOW MOVES THROUGH OR JUST SOUTH OF THE
AREA. NORTHWEST FLOW ALOFT WILL BRING DRY WEATHER AND SEASONABLE
TEMPERATURES EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

VISIBILITIES WERE ABOUT AS HIGH AS THEY GO DUE TO THE WEAKENING
OFFSHORE FLOW. THERE WAS ZERO CLOUD COVER THIS MORNING...BUT THIN
HIGH CLOUDS WERE BEGINNING TO MAKE A MINOR APPEARANCE. OF
COURSE...IT WAS QUITE COLD LAST NIGHT DUE TO THE LOW DEW
POINTS...AND TONIGHT SHOULD BE CHILLY AGAIN...THOUGH WITH SLIGHT
WARMING IN THE LOWEST LAYERS...WE WILL NOT BE QUITE AS COLD. DEW
POINTS WILL RECOVER SLIGHTLY WED...BUT THE AIR WILL REMAIN DRY FOR
AWHILE. HIGH CLOUDS WILL DOMINATE FROM WED THROUGH THE WEEKEND AS
MOISTURE ABOVE 700 MB MOVES OVER THE AREA AS THE UPPER LOW MOVES
SOUTH ALONG THE COAST AND CLOSES OFF. SINCE LOW-LEVEL OFFSHORE FLOW
WILL CONTINUE AS THE UPPER LOW WILL MOSTLY TAKE A TRACK OFF THE
COAST...WE NEVER GET MUCH MOISTURE AT/BELOW 700 MB...SO PRECIP
CHANCES LOOK VERY SMALL THIS FAR SOUTH FOR NOW. BUT...VIRGA WILL BE
QUITE POSSIBLE FOR THOSE WHO LIKE A LITTLE SCENERY IN THEIR SKIES.

THE UPPER LOW SHOULD FINALLY MOVE ONSHORE OVER THE WEEKEND IN A
RATHER WEAK STATE. MOISTURE WILL BE RATHER LIMITED...SO POPS ARE
BEING KEPT BELOW THE SLIGHT CHANCE THRESHHOLD. GIVEN CURRENT
PROGS...DRY WEATHER SHOULD PREVAIL EARLY NEXT WEEK UNDER NORTHWEST
FLOW ALOFT AND WEAK OFFSHORE SURFACE FLOW. THE GLOBAL LONGWAVE
PATTERN IS SUCH THAT BROAD NORTHWEST FLOW ALOFT WILL DOMINATE FOR
AWHILE SENDING TROUGHS THAT FORM ALONG THE CANADIAN PACIFIC COAST
MOSTLY TO OUR EAST.

&&

.AVIATION...WEAK OFFSHORE FLOW THROUGH WEDNESDAY. WINDS
ALOFT...NORTHWEST 5 TO 15 KT THIS AFTERNOON THROUGH WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM FOR MTNS/VALLEYS...SEE LAXRFWSGX.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Dec 6, 8:35 AM PST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
835 AM PST TUE DEC 6 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-071200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
835 AM PST TUE DEC 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

EXTREMELY LOW HUMIDITIES WILL CONTINUE TODAY AND PRODUCE A HIGH FIRE
DANGER. HUMIDITIES WILL INCREASE WEDNESDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON ALL
MOUNTAINS AND INLAND VALLEYS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAXWELL

Nearby

Frost Advisories in California, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.